Illinois, 2010Tornado and Flash Flooding in Illinois, May 25, 2010
May 25, 2010 · NWS ILX · 8 events in 6 counties and zones
An unseasonably hot and humid airmass persisted across central Illinois on May 25th. mainly during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably hot and humid airmass persisted across central Illinois on May 25th. Numerous outflow boundaries left behind by convection from the day before served as focusing mechanisms for additional thunderstorms...mainly during the afternoon and evening. Some of the storms produced small hail and locally heavy rainfall that led to flash flooding. In addition...a tornado briefly touched down in northern Peoria County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 9:23 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 25, 9:23 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT TUE MAY 25 2010
.DISCUSSION...
ISSUED 1023 AM CDT TUE MAY 25 2010
ANOTHER DAY OF SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED.
ACTIVITY THIS MORNING HAS LARGELY BEEN NORTH AND SOUTH OF OUR
CWA. HOWEVER...THIS IS EXPECTED TO INCREASE SOME...DUE TO THE
LEFTOVER BOUNDARIES FROM THE PAST AND PRESENT STORMS...AS WELL AS
A WEAK UPPER AIR DISTURBANCE MOVING WEST OUT OF INDIANA AND OHIO.
NOTHING REALLY IS AROUND TO SPEED THE STORMS ALONG...SO ANY
LOCATION THAT GETS RAIN HAS A DECENT CHANCE OF RECEIVING SOME
HEAVY AMOUNTS.
HAVE UPDATED THE ZONES/GRIDS FOR LATEST TEMPERATURE AND SKY TRENDS.
LOWERED HIGH TEMPERATURES A DEGREE OR TWO WITH THE INCREASE IN
CLOUDS EXPECTED...ALTHOUGH LOCATIONS NEAR THE INDIANA BORDER HAVE
THE BEST CHANCES OF REACHING NEAR 90 DEGREES...WITH THE GREATEST
AMOUNT OF SUNSHINE EXPECTED IN THAT AREA.
GEELHART
&&
.AVIATION...
ISSUED 650 AM CDT TUE MAY 25 2010
A WARM...HUMID...AND UNSTABLE AIRMASS REMAINS OVER THE CENTRAL
ILLINOIS TERMINALS THIS MORNING...AND WILL LINGER THROUGH THE 12Z
TAF VALID TIME AND BEYOND. SCATTERED SHOWERS/THUNDERSTORMS WILL
DEVELOP IN THIS AIRMASS TODAY IN A SOMEWHAT GREATER FREQUENCY THAN
THEY HAVE BEEN OCCURRING OVERNIGHT. A DECREASING PRECIPITATION
TREND WILL BE SEEN AGAIN TONIGHT WITH THE LOSS OF DIURNAL HEATING.
WITH THE EXCEPTION OF A COUPLE HOUR TEMPO GROUP AT KBMI EARLY THIS
MORNING...WHERE STORMS ARE PRESENTLY NEARBY...HAVE ONLY CARRIED
VCTS INTO THIS EVENING DUE TO THE LOW CONFIDENCE IN STORM LOCATION
AND TIMING. THERE IS LITTLE EVIDENT TO FOCUS THE STORMS TODAY AND
ADDITIONAL DEVELOPMENT WILL LIKELY FIRE ALONG SUBTLE FEATURES LIKE
OUTFLOW BOUNDARIES FROM OTHER STORMS. THE WEAK WIND FIELDS WILL
PROVIDE SLOW MOMENT TO ANY STORMS THAT DEVELOP.
BAK
&&
.PREV DISCUSSION...
ISSUED 247 AM CDT TUE MAY 25 2010
HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THURSDAY...BEFORE
SOMEWHAT COOLER WEATHER ARRIVES BY THE WEEKEND.
EVENING UPPER AIR ANALYSIS CONTINUES TO SHOW A BLOCKING PATTERN
ACROSS THE CONUS...WITH STRONG RIDGING OVER THE MIDWEST AND
TROUGHING ALONG AND WEST OF THE ROCKIES. AT THE SURFACE...HIGH
PRESSURE STRETCHES FROM NEW ENGLAND TO THE WESTERN GULF OF
MEXICO...WHILE NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE PLAINS.
SHORT TERM...TODAY THROUGH THURSDAY
MAIN QUESTION TODAY WILL BE HOW MUCH CONVECTION WILL FIRE. OVERALL
SYNOPTIC PATTERN WILL REMAIN UNCHANGED FROM PREVIOUS DAYS...WITH
UPPER RIDGING FIRMLY IN PLACE ACROSS THE REGION. PRIMARY FOCUS
FOR WIDESPREAD STORMS WILL STAY WELL TO THE WEST...HOWEVER
NUMEROUS MESOSCALE BOUNDARIES LEFT BEHIND BY STORMS FROM LAST
EVENING WILL ACT AS TRIGGER FOR ADDITIONAL THUNDERSTORMS LATER
TODAY. FORECAST SOUNDINGS ARE ONCE AGAIN INDICATING A MOIST HIGH
CAPE ENVIRONMENT WITH LITTLE OR NO CAPPING...SO THINK SCATTERED
STORMS WILL HAVE NO PROBLEM DEVELOPING. SINCE EXACT LOCATION OF
SUBTLE BOUNDARIES WILL BE DIFFICULT TO DETERMINE...WILL COVER THE
ENTIRE KILX CWA WITH 30 TO 40 POPS FOR SCATTERED THUNDER...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. PRETTY MUCH THE SAME STORY
WILL UNFOLD ON WEDNESDAY...WITH DIURNAL CONVECTION DEVELOPING
DURING PEAK HEATING.
UPPER RIDGE WILL BEGIN TO GET FLATTENED WEDNESDAY NIGHT AND
THURSDAY...AS A WAVE RIDES UP AND OVER IT. THIS FEATURE WILL DROP
SOUTHEASTWARD THROUGH THE GREAT LAKES/MIDWEST ON
THURSDAY...PROVIDING UPPER-LEVEL SUPPORT FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HAVE THEREFORE INCREASED POPS TO 40
ACROSS THE BOARD AT THAT TIME. NAM-WRF/GFS/ECMWF ALL SUGGEST
PRECIP POTENTIALLY LINGERING INTO THE EVENING HOURS ACROSS AT
LEAST THE SOUTHERN HALF OF THE CWA AS A WEAKENING COLD FRONT
SETTLES SOUTHWARD THURSDAY NIGHT.
LONG TERM...FRIDAY THROUGH MONDAY
UPPER RIDGE AXIS RETROGRADES INTO THE PLAINS FRIDAY AND
SATURDAY...ALLOWING HEIGHTS TO FALL ACROSS ILLINOIS. WITH SURFACE
FRONT TO THE SOUTH AND LIGHT NORTHERLY FLOW IN PLACE...EXPECT TEMPS
TO RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR IN THE LOWER 80S.
AFTER THAT...THERE ARE STRONG INDICATIONS THAT A ZONAL FLOW
PATTERN WILL ESTABLISH ITSELF ACROSS THE CONUS NEXT WEEK THAT
COULD BRING A SERIES OF FRONTAL BOUNDARIES THROUGH THE REGION. IT
IS STILL TOO EARLY TO DETERMINE THE EXACT TIMING OF THESE
FRONTS...ALTHOUGH IT APPEARS THE FIRST WOULD NOT IMPACT ILLINOIS
UNTIL MONDAY AT THE EARLIEST. WILL THEREFORE MAINTAIN THE DRY
FORECAST THROUGH THE EXTENDED.
BARNES
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 10:25 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT TUE MAY 25 2010
ILZ036-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1125 AM CDT TUE MAY 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...FROM HAVANA
DOWNSTREAM...FOR SEVERAL MORE DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-071-072-
261100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1125 AM CDT TUE MAY 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ063-068-073-261100-
CLARK-CRAWFORD-LAWRENCE-
1125 AM CDT TUE MAY 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHEAST
ILLINOIS...ALONG THE WABASH RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.
MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE
NORTHWARD...FOR THE NEXT FEW DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
GEELHART
In the hours before
Local storm report, May 25, 6:53 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 SW BEASON 40.11N 89.25W
05/24/2010 E1.00 INCH LOGAN IL MESONET
&&
BAKLocal storm report, May 25, 7:16 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG VARNA 41.04N 89.22W
05/25/2010 MARSHALL IL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
ESTIMATED.
&&
25Local storm report, May 25, 8:59 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 NE MONTICELLO 40.05N 88.55W
05/24/2010 E0.88 INCH PIATT IL NWS EMPLOYEE
TIME ESTIMATED.
&&
GEELHARTLocal storm report, May 25, 9:24 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
05/25/2010 M1.17 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR RAINFALL
0700 AM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
05/25/2010 M1.45 INCH PIATT IL MESONET
24 HOUR RAINFALL. COCORAHS REPORT.
&&
25Local storm report, May 25, 9:26 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 SW BEASON 40.11N 89.25W
05/24/2010 E1.00 INCH LOGAN IL MESONET
0735 PM HAIL SPRINGFIELD 39.78N 89.64W
05/24/2010 M0.75 INCH SANGAMON IL EMERGENCY MNGR
DIME HAIL AT 1-72 AND VETERANS PARKWAY.
0737 PM HAIL CHATHAM 39.67N 89.70W
05/24/2010 M0.25 INCH SANGAMON IL TRAINED SPOTTER
PEA SIZED HAIL WEST OF CHATHAM
0738 PM HAIL SPRINGFIELD 39.78N 89.64W
05/24/2010 M0.25 INCH SANGAMON IL NWS EMPLOYEE
PEA SIZED HAIL IN NE SIDE OF SPRINGFIELD
0741 PM HAIL SPRINGFIELD 39.78N 89.64W
05/24/2010 M0.75 INCH SANGAMON IL CO-OP OBSERVER
0747 PM HAIL SPRINGFIELD 39.78N 89.64W
05/24/2010 M0.50 INCH SANGAMON IL TRAINED SPOTTER
HALF INCH HAIL ON SW SIDE OF SPRINGFIELD...NEAR CENTNNIAL
PARK
0749 PM HAIL SHERMAN 39.89N 89.61W
05/24/2010 M0.25 INCH SANGAMON IL NWS EMPLOYEE
0755 PM HAIL SPRINGFIELD 39.78N 89.64W
05/24/2010 M0.25 INCH SANGAMON IL TRAINED SPOTTER
QUARTER INCH HAIL IN SPRINGFIELD
0800 PM HAIL 2 NE MONTICELLO 40.05N 88.55W
05/24/2010 E0.88 INCH PIATT IL NWS EMPLOYEE
TIME ESTIMATED.
0803 PM HAIL CANTRALL 39.93N 89.68W
05/24/2010 M0.50 INCH SANGAMON IL TRAINED SPOTTER
HALF INCH HAIL AND SMALL BRANCHES DOWN IN CANTRALL
0807 PM HAIL 8 E PETERSBURG 40.01N 89.70W
05/24/2010 M0.25 INCH MENARD IL MESONET
PEA HAIL AND 49 MPH WIND GUST EAST OF PETERSBURG. SWOP.
0830 PM HAIL PEKIN 40.57N 89.63W
05/24/2010 M1.00 INCH TAZEWELL IL PUBLIC
0841 PM HAIL PEKIN 40.57N 89.63W
05/24/2010 M0.88 INCH TAZEWELL IL EMERGENCY MNGR
PEA TO NICKEL HAIL SOUTH OF PEKIN.
0900 PM HAIL LANE 40.13N 88.85W
05/24/2010 M1.00 INCH DE WITT IL TRAINED SPOTTER
1006 PM HAIL 2 NE CISCO 40.03N 88.70W
05/24/2010 M0.25 INCH PIATT IL MESONET
1007 PM HAIL WINDSOR 39.44N 88.60W
05/24/2010 M0.25 INCH SHELBY IL TRAINED SPOTTER
PEA SIZED HAIL AND SMALL BRANCHES DOWN. ESTIMATED WINDS
35 MPH.
1020 PM HAIL MORTON 40.61N 89.47W
05/24/2010 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
ON I-74 AT THE MORTON EXIT.
1046 PM HAIL MINONK 40.90N 89.04W
05/24/2010 M0.25 INCH WOODFORD IL LAW ENFORCEMENT
1149 PM HAIL 3 NE BLOOMINGTON 40.51N 88.93W
05/24/2010 M0.75 INCH MCLEAN IL NWS EMPLOYEE
1158 PM HAIL NORMAL 40.52N 89.00W
05/24/2010 M0.25 INCH MCLEAN IL NWS EMPLOYEE
1200 AM TSTM WND DMG VARNA 41.04N 89.22W
05/25/2010 MARSHALL IL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
ESTIMATED.
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
05/25/2010 M1.17 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR RAINFALL
0700 AM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
05/25/2010 M1.45 INCH PIATT IL MESONET
24 HOUR RAINFALL. COCORAHS REPORT.
&&
25Special weather statement, May 25, 10:14 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT TUE MAY 25 2010
ILZ051-052-251715-
CHRISTIAN-SANGAMON-
1114 AM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CHRISTIAN AND SANGAMON
COUNTIES UNTIL 1215 PM CDT...
AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AUBURN...OR 9 MILES NORTH OF
VIRDEN...MOVING NORTHWEST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED BETWEEN I-55 AND THE
CHRISTIAN COUNTY BORDER...EAST AND SOUTH OF ROCHESTER. THESE ARE
ALSO MOVING NORTHWEST AT 10 MPH...AND WILL BE CAPABLE OF PRODUCING
HAIL AS WELL.
PEOPLE IN CHRISTIAN AND SANGAMON COUNTIES...INCLUDING THE CITIES OF
AUBURN...CHATHAM...LOAMI...NEW BERLIN...AND SPRINGFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3973 8999 3990 8971 3978 8932 3952 8971
TIME...MOT...LOC 1614Z 139DEG 9KT 3963 8974
GEELHART
Event by event
6 flash flood, 1 hail, 1 tornado. Local standard time, as filed.
Flash Flood, Sangamon
- When
- May 25, 10:30 AM CST to 2:30 PM CST
- Where
- Sangamon County, 2.96 mi S of Lick to 1.07 mi E of Thayer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.637, -89.750
Slow moving, single cell thunderstorms produced more than 2.00 inches of rain in one hour across part of southern Sangamon County. The heaviest rainfall was reported between the towns of Glenarm and Divernon where I-55 was closed for a period of time.
Hail, Sangamon
- When
- May 25, 10:57 AM CST to 10:58 AM CST
- Where
- Sangamon County, 3 mi NW of Springfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.831, -89.690
Flash Flood, Woodford
- When
- May 25, 1:00 PM CST to 4:00 PM CST
- Where
- Woodford County, 2.8 mi E of Washburn to 2.33 mi NNW of Roanoke
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.926, -89.227
Slow moving, single cell thunderstorms produced nearly 2.00 inches of rain in one hour in northeast Woodford County. Most rural roads were inundated, particularly near Minonk and north of Benson, including Illinois Route 117.
Flash Flood, Marshall
- When
- May 25, 1:00 PM CST to 4:00 PM CST
- Where
- Marshall County, 1.87 mi S of La Rose to 4.79 mi W of Pattonsburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.953, -89.227
Slow moving, single cell thunderstorms produced nearly 2.00 inches of rain in one hour across a small part of southeast Marshall County. Most rural roads were inundated, as was Illinois Route 117 south of Toluca to the Woodford County line.
Flash Flood, Tazewell
- When
- May 25, 1:00 PM CST to 6:00 PM CST
- Where
- Tazewell County, 1.35 mi WSW of Creve Coeur to 0.76 mi NE of Winkel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.644, -89.605
Slow moving, single cell thunderstorms produced nearly 3.50 inches of rain in two hours across western Tazewell County. Many area roads were closed and vehicles stranded due to flowing water of 6 to 12 inches deep. The hardest hit area was along Springfield Road from the intersection of Muller Road to near Delavan. Most streets in the village of Tremont were also flooded.
Tornado, Peoria
- When
- May 25, 1:10 PM CST to 1:14 PM CST
- Where
- Peoria County, 2.4 mi NW of Laura to 2.99 mi NW of Laura
- Rating
- EF0
- Path length
- 0.65 mi
- Path width
- 15 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.948, -89.857
A landspout tornado developed, as a gustnado on an outflow boundary spun-up and connected with a convergence line funnel, in a field northwest of Princeville. The landspout tracked slowly to the west-northwest for 4 minutes before dissipating. No damage was reported.
Flash Flood, Peoria
- When
- May 25, 2:00 PM CST to 6:00 PM CST
- Where
- Peoria County, 3.43 mi ENE of Elmore to 3.25 mi NW of Brimfield
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.975, -89.923
A slow moving single cell thunderstorm, which also spawned a brief landspout tornado northwest of Princeville, produced nearly 3.00 inches of rain in one hour across a small part of northwest Peoria County. Most rural roads were inundated from the heavy rain. Illinois Route 91 north of Princeville, and Illinois Route 90 between Princeville and Laura were closed due to the flooding.
Flash Flood, Stark
- When
- May 25, 2:00 PM CST to 6:00 PM CST
- Where
- Stark County, 3.11 mi S of West Jersey to 1.59 mi SSE of Stark
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.975, -89.923
A slow moving single cell thunderstorm, which also spawned a brief landspout tornado northwest of Princeville, produced nearly 3.00 inches of rain in one hour across a small part of southern Stark County. Most rural roads were inundated from the heavy rain. Illinois Route 91 west of the town of Stark was closed due to the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 25, 2010$162,000 · EF1 · 26 events
- Flash Flood and Hail in Missouri, May 25, 2010$100,000 · 2 in hail · 17 events
- Flash Flooding and Hail in Iowa, May 25, 2010$123,000 · 1 in hail · 12 events
- Damaging Winds and Lightning Strikes in Wisconsin, May 25 to 26, 2010$135,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Colorado, May 25, 2010$15,000 · EF1 · 26 events
- Flood in Montana, May 25 to 26, 2010$130,000 · 1 event
- Flash Flood and Heavy Rain in Texas, May 25, 2010$75,000 · 2 events
- Damaging Winds in Maine, May 25, 20101 injured · 56 kt wind · 28 events
- Flood and Hail in Kansas, May 25 to 26, 2010$30,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, May 25, 2010$24,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Wisconsin, May 25, 2010$25,000 · 52 kt wind · 6 events
- Tornadoes and Hail in Texas, May 25 to 26, 2010$11,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237498, 227280, 237501, 237510, 237528, 227285, 237533, 237541.